My boyfriend does not have a pituitary gland, but he is fairly healthy and is regulated well with artificial cortisol and testosterone injections. He recently had some stomach issues starting about three months ago, but that seems to have resolved itself with acid reflux medication. He is 24-year-old and otherwise healthy.
His numbers on his liver tests came back as follows. And these numbers were probably tested three months ago but no more than six.
1) Alkaline phosphate 32 u/l.
2) AST 130.
3) ALT 142.
He does not feel sick other than his usual issues with sleeping. He has never drunk a day in his life. His doctor ordered more bloodwork than he did yesterday and an MRI. I know the worst-case scenarios. I just want to know how likely they are given the sudden onset and no other symptoms. I am so worried for him. He takes Cortisol, Omeprazole and a Testosterone shot once every three weeks.
So we already know the worst of what could be wrong but looking for some reassurance. Kindly give your opinion.
Welcome to icliniq.com.
Your boyfriend has hypopituitarism and takes the hormones. Probably also takes Levothyroxine along with Testosterone and Hydrocortisone. Does he take growth hormone also? I am assuming levels are all in a good range.
What is the reason for no pituitary? Is it from birth, surgery, or radiation?
The liver enzymes are increased about three to four times of normal. Other tests are all normal (attachments removed to protect the patient's identity).
He needs more tests to figure out what it is from. to check for viruses like hepatitis A, B, C, liver ultrasound, autoimmune tests, which may be not all in a go, but in a stepwise manner.
This could be as simple as mono celiac disease. Other medications he may have taken for a temporary condition like antibiotics may be responsible.
But first, repeat the liver tests to see if they are still high. If they are normal now, then this is probably a benign transient episode.
Rare diseases are rare and so less likely by definition.
So, wait for the new blood tests and MRI (magnetic resonance imaging).
Staying informed like you are doing will help you ease your anxiety.
I hope this was helpful.
He has not had one since birth. He got more bloodwork yesterday, and he wanted repeat bloodwork in ten days. We were planning a two-week trip for him to come out where we were going to get engaged, and thankfully I can cancel till the day before, hence why we are waiting for answers. He has not needed antibiotics. Three months or so ago, he was having issues where he was vomiting a lot, but that got resolved with his new acid reflux treatment (Omeprozol every morning).
Nice to hear from a doctor, though, that it may not be a big deal. He has not been in person with anyone other than close family and me for a short time in the past three months, not that that means he could not have somehow been exposed. Hopefully, at worst, this just means we postpone the trip, or I go there for a long weekend. Kindly give your opinion.
Welcome back to icliniq.com.
The pituitary disorder itself has no bearing on the elevated liver enzymes, as he is appropriately treated for the deficient hormones. If he does not have any other serious medical history, such a childhood cancer, then this is more likely to be a simple problem. Follow through with the tests and change your schedule accordingly.
And remember, there are treatments available for whatever the reason is.
I hope this was helpful.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Then I got my liver function as well as total bile acid test done and result is as follows ... You have raised liver enzymes ... Read fullFatty Liver - Types, Symptoms, Stages, and Treatment
.. largest gland in the body. Its primary function is to process the food and drinks we consume. and filter out the harmful substances. In this article, read about the various grades of fatty changes that can take place in the liver and how they can ... Read fullOf late, I have a lot of health issues including weight gain, hair loss, and easy bruising. Why?
.. gone through your history, and commend you for the detailed presentation. You appear to be suffering from Cushing's syndrome. You have probably consumed steroids as a supplement or for pain relief. You have achieved menopause at an early age, ... Read full
Ask your health query to a doctor online?Ask an Endocrinologist Now